Alert archive / Wyoming / Tornado Warnings in 2009
Tornado Warning 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jun 14, 2009, 2:33 PM MDT for Goshen County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2009, 2:33 PM MDT (20:33 UTC)
- Expired
- Jun 14, 2009, 3:03 PM MDT
- In force
- 30 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 62 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:50 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KCYS 142033
TORCYS
WYC015-142115-
/O.NEW.KCYS.TO.W.0026.090614T2033Z-090614T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
233 PM MDT SUN JUN 14 2009
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN GOSHEN COUNTY IN SOUTHEAST WYOMING...
* UNTIL 315 PM MDT
* AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 10 MILES SOUTH OF GLOMILL RESERVOIR...OR 28 MILES
SOUTHEAST OF WHEATLAND...AND MOVING SOUTHEAST AT 10 MPH.
* THIS TORNADIC STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN
GOSHEN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES
OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF
NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
AT 144 PM MDT...A TORNADO WAS REPORTED BY TRAINED SPOTTERS AND THE
PUBLIC 11 MILES EAST NORTHEAST OF CHUGWATER WYOMING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
&&
LAT...LON 4170 10465 4177 10465 4179 10464 4171 10436
4156 10457 4157 10459
TIME...MOT...LOC 2032Z 311DEG 8KT 4175 10459
$$
RUBIN1 follow-up statement
000
WWUS55 KCYS 142103
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT SUN JUN 14 2009
WYC015-142113-
/O.CAN.KCYS.TO.W.0026.000000T0000Z-090614T2115Z/
GOSHEN WY-
303 PM MDT SUN JUN 14 2009
...THE TORNADO WARNING FOR SOUTHWESTERN GOSHEN COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM MDT.
LAT...LON 4170 10465 4177 10465 4179 10464 4171 10436
4156 10457 4157 10459
TIME...MOT...LOC 2103Z 311DEG 8KT 4170 10452
$$
RJMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 14, 1:00 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 14, 1:00 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 100 PM MDT SUN JUN 14 2009 .SHORT TERM...TONIGHT THROUGH TUESDAY AFTERNOON... TONIGHT...EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS ALONG AND EAST OF INTERSTATE 25 THROUGH THIS EVENING. THUNDERSTORMS INITIATING AT EARLY AFTERNOON IN THE FAVORED SOUTHERN PLATTE AND SOUTHERN GOSHEN COUNTY LOCALES LIKELY DUE TO THE CHEYENNE RIDGE CONVERGENCE AXIS THAT TYPICALLY SETS UP WITH LOW LEVEL SOUTHEAST WINDS...SIMILAR TO THE DENVER CYCLONE CONVERGENCE AXIS FEATURE THAT OCCURS NORTH OF THE PALMER DIVIDE IN COLORADO. WITH FAVORABLE CAPE...1500-2500 JOULES PER KILOGRAM...SPEED AND DIRECTIONAL SHEAR...EXPECT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS THROUGH THE EVENING...PRIMARILY EAST OF INTERSTATE 25 AND IN THE LOW AND MID LEVEL THETA-E RIDGE AXISES WHERE FAVORABLE POSITIVE THETA-E ADVECTION WILL CONTINUE TO TAKE PLACE. WITH DEEP INSTABILITY AND FAVORABLE SHEAR...LARGE HAIL AND DAMAGING WINDS WILL BE PRIMARY THREATS FROM SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS WILL BE MOST NUMEROUS SOUTHEAST OF A CHEYENNE TO CHADRON LINE. NAM SOUNDINGS FORECASTING STORMS TO MOVE NORTHEAST AT ONLY 10 TO 15 MPH AND WITH PRECIPITABLE WATER VALUES FROM 100 TO 150 PERCENT...WILL SEE SOME HEAVY RAINFALL FROM THUNDERSTORMS...MAINLY ACROSS FAR SOUTHEAST WYOMING AND WESTERN NEBRASKA. MAY SEE A MESOSCALE CONVECTIVE SYSTEM DEVELOP THIS EVENING AND LATE TONIGHT ACROSS FAR WESTERN NEBRASKA...AS SUGGESTED BY THE NAM AND GFS. AREAS OF LATE NIGHT FOG ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA... MINIMIZED ACROSS EASTERN WYOMING ALONG THE SURFACE TROUGH AXIS. MONDAY...CONSIDERABLY LESS THUNDERSTORM COVERAGE MONDAY AFTERNOON WITH NEGATIVE THETA-E ADVECTION AND WITH LOW AND MID LEVEL THETA-E RIDGE AXISES TRANSLATING EAST INTO CENTRAL NEBRASKA. MONDAY NIGHT...THUNDERSTORMS WILL MOSTLY END IN THE EVENING WITH LOSS OF DAYTIME HEATING AND LACK OF LIFTING MECHANISMS. TUESDAY...AGAIN...MINIMAL AFTERNOON THUNDERSTORM COVERAGE WITH RIDGING ALOFT AND ASSOCIATED WARM TEMPERATURES ALOFT PRODUCING INCREASED CONVECTIVE INHIBITION. ALSO...LESS LOW AND MID LEVEL MOISTURE TO FUEL THUNDERSTORMS. .LONG TERM...TUE NIGHT THRU SUN...MINIMUM OF TSTMS TUE NIGHT AS UPPER RIDGE SHFTS E INTO THE PLAINS WITH AIRMASS NOT VERY UNSTABLE. MAIN FULL LATITUDE UPPER TROF TO PASS THRU THE REGION WED AFTN INTO THU. EURO MODEL HAS SPED UP ITS TROF MOVEMENT FROM YDA...SIMILAR TO GFS NOW. BETTER CHCS OF SHWRS/TSTMS RETURN WED AFTN/EVNG AHEAD OF UPPER TROF IN SW FLOW ALOFT. SHWRS AND SOME TSTMS CONTINUE OVERNIGHT WED INTO THU AS TROF AXIS AND ASSOCD CDFNT MOVES THRU WITH W/NW WINDS. AFTER THAT...MODELS IN GOOD AGREEMENT ABOUT A LARGE UPPER RIDGE BUILDING AND SHIFTING INTO THE AREA FOR FRI AND SAT. AIRMASS DRIES OUT AND TEMPS ACTUALLY WARM TO A LITTLE ABOVE NORMAL FOR THE SUMMER SOLSTICE. MODELS SIMILAR IN TIMING ON A FTR LIFTG NEWD INTO THE REGION ON SUN FROM THE BASE OF THE WEST COAST UPPER TROF...SO HAVE KEPT MENTION OF PCPN MAINLY ON SUN. && .AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING PRODUCING MVFR. SOME SEVERE STORMS EAST OF THE LARAMIE RANGE WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND EXTREME TURBULENCE. NUMEROUS THUNDERSTORMS AFTER MIDNIGHT ACROSS WESTERN NEBRASKA WILL PRODUCE MVFR AND LOCALIZED IFR. AREAS OF FOG EAST OF THE LARAMIE RANGE WILL PRODUCE MVFR AND LOCALIZED IFR LATE TONIGHT THROUGH MID MORNING MONDAY. VFR MONDAY AFTERNOON AND EVENING WITH SCATTERED THUNDERSTORMS. && .FIRE WEATHER...NO CONCERNS THROUGH TUESDAY DUE TO RECENT RAINS AND GREEN UP. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL LOWER EACH DAY THROUGH TUESDAY WITH WINDS INCREASING WEST OF THE LARAMIE RANGE. && .HYDROLOGY...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING WILL PRODUCE RAINFALL AMOUNTS OF ONE HALF INCH TO ONE INCH WITH LOCALIZED AMOUNTS UP TO THREE INCHES ACROSS WESTERN NEBRASKA AND FAR EASTERN WYOMING. NUMEROUS THUNDERSTORMS AFTER MIDNIGHT ACROSS WESTERN NEBRASKA WILL LIKELY PRODUCE AVERAGE RAINFALL AMOUNTS OF ONE INCH WITH LOCALIZED AMOUNTS UP TO THREE INCHES. FLASH FLOODING WILL BE POSSIBLE THROUGH TONIGHT...ESPECIALLY SOUTHEAST OF A CHEYENNE TO CHADRON LINE WITH SLOW MOVING THUNDERSTORMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION/FIRE WEATHER/HYDROLOGY...RUBIN
Hazardous weather outlook, Jun 14, 2:15 PM MDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT SUN JUN 14 2009 NEZ001>003-019>021-054-055-WYZ060-066>070-152015- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 215 PM MDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH ANY STRONG STORM IN THE REGION...WITH ONE OR TWO OF THE STRONGEST STORMS PERHAPS PRODUCING A TORNADO. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE WYOMING PART OF THE WATCH AREA...AND SPREAD INTO THE PANHANDLE. THE STORMS SHOULD EXIT THE PANHANDLE BY LATE THIS EVENING. LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING WILL OCCUR IN A FEW OF THE STORMS AS THE MOVEMENT WILL BE NORTHEAST AT ONLY AROUND 15 MPH. HEAVY RAIN FROM STORMS IS MOST LIKELY ACROSS FAR SOUTHEAST WYOMING AND THE SOUTHERN HALF OF THE WESTERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL OCCUR MAINLY MONDAY...WEDNESDAY AND THURSDAY AFTERNOONS AND EVENING. SEVERE THUNDERSTORMS WILL BE MUCH LESS LIKELY ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-061>065-152015- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY- 215 PM MDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR INTO THIS EVENING ACROSS SOUTH CENTRAL WYOMING INTO THE DOUGLAS AREA. A FEW OF THESE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL OCCUR MAINLY MONDAY...WEDNESDAY AND THURSDAY AFTERNOONS AND EVENING. SEVERE THUNDERSTORMS WILL BE MUCH LESS LIKELY ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 14, 1:40 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
140 PM MDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL CHUGWATER 41.76N 104.82W
06/14/2009 E1.75 INCH PLATTE WY LAW ENFORCEMENT
0135 PM HAIL CHUGWATER 41.76N 104.82W
06/14/2009 E4.25 INCH PLATTE WY LAW ENFORCEMENT
&&
DDEALLocal storm report, Jun 14, 1:50 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
150 PM MDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TORNADO 8 E CHUGWATER 41.76N 104.67W
06/14/2009 PLATTE WY LAW ENFORCEMENT
PUBLIC REPORTED A TORNADO ALONG THE PLATTE AND GOSHEN
COUNTY LINE.
&&
DDEALLocal storm report, Jun 14, 1:50 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
150 PM MDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TORNADO 15 SE WHEATLAND 41.90N 104.75W
06/14/2009 PLATTE WY LAW ENFORCEMENT
&&
DDEALSpecial weather statement, Jun 14, 2:06 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 206 PM MDT SUN JUN 14 2009 WYZ066-067-069-142045- CHEYENNE FOOTHILLS-LARAMIE RANGE-PLATTE- 206 PM MDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND SOUTHERN PLATTE COUNTIES UNTIL 245 PM MDT... AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF IRON MOUNTAIN...OR 28 MILES NORTHEAST OF LARAMIE...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...HEAVY RAIN AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. RJM
Local storm report, Jun 14, 2:28 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TORNADO 11 ENE CHUGWATER 41.82N 104.62W
06/14/2009 GOSHEN WY LAW ENFORCEMENT
TRAINED SPOTTERS AND PUBLIC REPORTED TORNADO ON THE
GROUND 10 MILES EAST OF INTERSTATE 25...MILE MARKER 57.
&&
RMAZURLocal storm report, Jun 14, 2:28 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TORNADO 11 ENE CHUGWATER 41.82N 104.62W
06/14/2009 GOSHEN WY LAW ENFORCEMENT
TRAINED SPOTTERS AND PUBLIC REPORTED TORNADO ON THE
GROUND 10 MILES EAST OF INTERSTATE 25...MILE MARKER 57.
&&
RMAZURThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:02 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 58 min |
| Jun 13, 6:06 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 54 min |
| Jun 13, 6:57 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 35 min |
| Jun 13, 10:32 PM MDT | Areal Flood Warning | CYS | Converse, Niobrara, Platte | 6 hr |
| Jun 14, 1:00 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 23 min |
| Jun 14, 1:11 PM MDT | Tornado Warning | CYS | Platte | 37 min |
| Jun 14, 1:46 PM MDT | Tornado Warning | CYS | Goshen, Platte | 59 min |
| Jun 14, 1:59 PM MDT | Flash Flood Warning | CYS | Platte | 3 hr |
| Jun 14, 2:46 PM MDT | Tornado Warning | CYS | Goshen | 29 min |
| Jun 14, 3:01 PM MDT | Flash Flood Warning | CYS | Goshen | 3 hr |
| Jun 14, 3:13 PM MDT | Tornado Warning | CYS | Goshen | 47 min |
| Jun 14, 3:54 PM MDT | Tornado Warning | CYS | Goshen | 36 min |
| Jun 14, 4:12 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 35 min |
| Jun 14, 4:54 PM MDT | Flash Flood Warning | CYS | Platte | 4 hr |
Nearby
Tornado Warnings in Wyoming, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.